Alert archive / North Dakota / Wind Advisories in 2009

Wind Advisory 12, NWS Bismarck, ND

September 13, 20097 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Sep 13, 2009, 3:45 AM MDT for 7 counties in North Dakota. It took effect at Sep 13, 2009, 12:00 PM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Sep 13, 2009, 3:45 AM MDT (09:45 UTC)
In effect from
Sep 13, 2009, 12:00 PM MDT
Expired
Sep 13, 2009, 7:48 PM MDT
In force
8 hr
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Billings County, ND, Bowman County, ND, Golden Valley County, ND, Hettinger County, ND, Slope County, ND, Stark County, ND

The radar

The Bismarck radar (KBIS), 182 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 9.8 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2009-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 27 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2009-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
27 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1618 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KBIS 130945
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
445 AM CDT SUN SEP 13 2009

...A DENSE FOG ADVISORY IS IN EFFECT FOR PORTIONS OF CENTRAL AND
NORTHWEST NORTH DAKOTA UNTIL 9 AM CDT THIS MORNING...

...A WIND ADVISORY IS IN EFFECT FOR FAR SOUTHWEST NORTH DAKOTA
THIS AFTERNOON AND EARLY EVENING...

.AREAS OF DENSE FOG WITH VISIBILITIES OF 1/4 MILE OR LESS CAN BE
EXPECTED ACROSS THE ADVISORY AREA EARLY THIS MORNING. THE DENSE
FOG WILL DISSIPATE BY MID MORNING. TRAVELERS SHOULD USE CAUTION
ESPECIALLY AT UNCONTROLLED INTERSECTIONS AND RAILROAD CROSSINGS.

STRONG SOUTHEAST WINDS OF 25 TO 35 MPH...WITH GUSTS TO AROUND 40
MPH...ARE EXPECTED THIS AFTERNOON OVER FAR SOUTHWESTERN NORTH
DAKOTA. THESE STRONG WINDS ARE THEN EXPECTED TO CONTINUE INTO THE
EVENING HOURS BEFORE DISSIPATING AFTER SUNSET. WINDS THIS STRONG
WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. CAUTION IS ADVISED.


NDZ001>005-010>013-022-023-025-037-048-051-131400-
/O.NEW.KBIS.FG.Y.0006.090913T0945Z-090913T1400Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-
PIERCE-SHERIDAN-WELLS-FOSTER-STUTSMAN-LA MOURE-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...NEW TOWN...MINOT...TOWNER...RUGBY...
MCCLUSKY...HARVEY...CARRINGTON...JAMESTOWN...EDGELEY...OAKES
445 AM CDT SUN SEP 13 2009

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CDT THIS MORNING. 

AREAS OF DENSE FOG WITH VISIBILITIES 1/4 MILE OR LESS CAN BE
EXPECTED. TRAVELERS SHOULD USE CAUTION ESPECIALLY AT UNCONTROLLED
INTERSECTIONS AND RAILROAD CROSSINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$

NDZ040-043-131745-
/O.NEW.KBIS.WI.Y.0012.090913T1800Z-090914T0300Z/
SLOPE-BOWMAN-
INCLUDING THE CITIES OF...MARMARTH...BOWMAN
345 AM MDT SUN SEP 13 2009

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING. 

STRONG SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS OVER 40 MPH ARE
EXPECTED TODAY FOR FAR SOUTHWESTERN NORTH DAKOTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NH
6 follow-up statements
000 
WWUS73 KBIS 131416
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
916 AM CDT SUN SEP 13 2009

...A DENSE FOG ADVISORY IS IN EFFECT FOR PORTIONS OF CENTRAL NORTH
DAKOTA UNTIL 11 AM CDT THIS MORNING...

...A WIND ADVISORY IS IN EFFECT FOR FAR SOUTHWEST NORTH DAKOTA
THIS AFTERNOON AND EARLY EVENING...

.AREAS OF DENSE FOG WITH VISIBILITIES OF 1/4 MILE OR LESS
CONTINUE ACROSS THE ADVISORY AREA THIS MORNING. THE DENSE
FOG WILL DISSIPATE BY LATE MORNING. TRAVELERS SHOULD USE CAUTION
ESPECIALLY AT UNCONTROLLED INTERSECTIONS AND RAILROAD CROSSINGS.
THE DENSE FOG ADVISORY HAS BEEN ALLOWED TO EXPIRE AS SCHEDULED FOR
DIVIDE... BURKE... MOUNTRAIL... WARD... SHERIDAN... AND WELLS
COUNTIES. IT HAS BEEN EXTENDED FOR REMAINING COUNTIES IN THE
ADVISORY. 

STRONG SOUTHEAST WINDS OF 25 TO 35 MPH...WITH GUSTS TO AROUND
40 MPH...ARE EXPECTED THIS AFTERNOON OVER FAR SOUTHWESTERN NORTH
DAKOTA. THESE STRONG WINDS ARE FORECAST TO CONTINUE INTO THE
EVENING HOURS BEFORE DISSIPATING AFTER SUNSET. WINDS THIS STRONG
WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. CAUTION IS ADVISED.

NDZ003>005-012-013-025-037-048-051-131600-
/O.EXP.KBIS.FG.Y.0006.000000T0000Z-090913T1400Z/
/O.NEW.KBIS.FG.Y.0007.090913T1416Z-090913T1600Z/
RENVILLE-BOTTINEAU-ROLETTE-MCHENRY-PIERCE-FOSTER-STUTSMAN-
LA MOURE-DICKEY-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...TOWNER...
RUGBY...CARRINGTON...JAMESTOWN...EDGELEY...OAKES
916 AM CDT SUN SEP 13 2009

...DENSE FOG ADVISORY IN EFFECT UNTIL 11 AM CDT THIS MORNING...
...DENSE FOG ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM CDT THIS MORNING. THE
DENSE FOG ADVISORY IS NO LONGER IN EFFECT. 

FOG HAS DISSIPATED IN DIVIDE... BURKE... MOUNTRAIL... WARD...
SHERIDAN... AND WELLS COUNTIES. AREAS OF DENSE FOG WITH
VISIBILITIES 1/4 MILE OR LESS CAN BE EXPECTED TO CONTINUE IN THE
REMAINING COUNTIES...WHICH IS WHY THE DENSE FOG ADVISORY FOR THESE
AREAS HAS BEEN EXTENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$

NDZ001-002-010-011-022-023-131530-
/O.EXP.KBIS.FG.Y.0006.000000T0000Z-090913T1400Z/
DIVIDE-BURKE-MOUNTRAIL-WARD-SHERIDAN-WELLS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...NEW TOWN...MINOT...
MCCLUSKY...HARVEY
916 AM CDT SUN SEP 13 2009

...DENSE FOG ADVISORY HAS EXPIRED...

THE DENSE FOG ADVISORY IS NO LONGER IN EFFECT. 

FOG HAS DISSIPATED IN DIVIDE... BURKE... MOUNTRAIL... WARD...
SHERIDAN... AND WELLS COUNTIES.

$$

NDZ040-043-132230-
/O.CON.KBIS.WI.Y.0012.090913T1800Z-090914T0300Z/
SLOPE-BOWMAN-
INCLUDING THE CITIES OF...MARMARTH...BOWMAN
816 AM MDT SUN SEP 13 2009

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING. 

STRONG SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS OVER 40 MPH ARE
EXPECTED TODAY FOR FAR SOUTHWESTERN NORTH DAKOTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SCHECK
000 
WWUS73 KBIS 131603
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1103 AM CDT SUN SEP 13 2009

...THE DENSE FOG ADVISORY HAS BEEN ALLOWED TO EXPIRE...

...A WIND ADVISORY IS IN EFFECT FOR FAR SOUTHWEST NORTH DAKOTA
THIS AFTERNOON AND EARLY EVENING...

.AREAS OF DENSE FOG HAVE DISSIPATED OVER MOST OF THE STATE...SO
THE DENSE FOG ADVISORY HAS BEEN ALLOWED TO EXPIRE AS SCHEDULED.

STRONG SOUTHEAST WINDS OF 25 TO 35 MPH...WITH GUSTS TO AROUND
40 MPH...ARE EXPECTED THIS AFTERNOON OVER FAR SOUTHWESTERN NORTH
DAKOTA. THESE STRONG WINDS ARE FORECAST TO CONTINUE INTO THE
EVENING HOURS BEFORE DISSIPATING AFTER SUNSET. WINDS THIS STRONG
WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. CAUTION IS ADVISED.

NDZ003>005-012-013-025-037-048-051-131715-
/O.EXP.KBIS.FG.Y.0007.000000T0000Z-090913T1600Z/
RENVILLE-BOTTINEAU-ROLETTE-MCHENRY-PIERCE-FOSTER-STUTSMAN-
LA MOURE-DICKEY-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...TOWNER...
RUGBY...CARRINGTON...JAMESTOWN...EDGELEY...OAKES
1103 AM CDT SUN SEP 13 2009

...DENSE FOG ADVISORY HAS BEEN ALLOWED TO EXPIRE...

THE DENSE FOG ADVISORY IS NO LONGER IN EFFECT. 

AREAS OF DENSE FOG HAVE DISSIPATED OVER MOST OF THE STATE...SO
THE DENSE FOG ADVISORY HAS BEEN ALLOWED TO EXPIRE AS SCHEDULED.

$$

NDZ040-043-140015-
/O.CON.KBIS.WI.Y.0012.090913T1800Z-090914T0300Z/
SLOPE-BOWMAN-
INCLUDING THE CITIES OF...MARMARTH...BOWMAN
1003 AM MDT SUN SEP 13 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

STRONG SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS OVER 40 MPH ARE
EXPECTED TODAY FOR FAR SOUTHWESTERN NORTH DAKOTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SCHECK
000 
WWUS73 KBIS 131622
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1122 AM CDT SUN SEP 13 2009

...A WIND ADVISORY IS IN EFFECT FOR FAR SOUTHWEST NORTH DAKOTA
THIS AFTERNOON AND EARLY EVENING...

.STRONG SOUTHEAST WINDS OF 25 TO 35 MPH...WITH GUSTS TO AROUND
40 MPH...ARE EXPECTED THIS AFTERNOON OVER FAR SOUTHWESTERN NORTH
DAKOTA. THESE STRONG WINDS ARE FORECAST TO CONTINUE INTO THE
EVENING HOURS BEFORE DISSIPATING AFTER SUNSET. WINDS THIS STRONG
WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. CAUTION IS ADVISED.

NDZ040-043-140030-
/O.CON.KBIS.WI.Y.0012.090913T1800Z-090914T0300Z/
SLOPE-BOWMAN-
INCLUDING THE CITIES OF...MARMARTH...BOWMAN
1022 AM MDT SUN SEP 13 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

STRONG SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS OVER 40 MPH ARE
EXPECTED TODAY FOR FAR SOUTHWESTERN NORTH DAKOTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SCHECK
000 
WWUS73 KBIS 131938
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
238 PM CDT SUN SEP 13 2009

...A WIND ADVISORY IN NOW IN EFFECT FOR MUCH OF SOUTHWESTERN NORTH
DAKOTA THROUGH EARLY EVENING...

.LOW PRESSURE ACROSS EASTERN MONTANA...COMBINED WITH HIGH PRESSURE
ACROSS MINNESOTA...HAVE BEEN PRODUCING STRONG SOUTHEAST WINDS OF
25 TO 35 MPH...WITH GUSTS UP TO 45 MPH ACROSS SOUTHWESTERN NORTH
DAKOTA THIS AFTERNOON. THESE WINDS WILL CONTINUE INTO THE EARLY
EVENING HOURS BEFORE ABATING SHORTLY AFTER SUNSET. WINDS THIS
STRONG WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. CAUTION IS ADVISED.

NDZ031>033-041-044-140300-
/O.EXA.KBIS.WI.Y.0012.000000T0000Z-090914T0300Z/
GOLDEN VALLEY-BILLINGS-STARK-HETTINGER-ADAMS-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MOTT...
HETTINGER
138 PM MDT SUN SEP 13 2009

...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

STRONG SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE
EXPECTED TODAY FOR FAR SOUTHWESTERN NORTH DAKOTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NDZ040-043-140300-
/O.CON.KBIS.WI.Y.0012.000000T0000Z-090914T0300Z/
SLOPE-BOWMAN-
INCLUDING THE CITIES OF...MARMARTH...BOWMAN
138 PM MDT SUN SEP 13 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

STRONG SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE
EXPECTED TODAY FOR FAR SOUTHWESTERN NORTH DAKOTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
KJB
000 
WWUS73 KBIS 131940
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
240 PM CDT SUN SEP 13 2009

...A WIND ADVISORY IS NOW IN EFFECT FOR MUCH OF SOUTHWESTERN
NORTH DAKOTA THROUGH EARLY EVENING...

.LOW PRESSURE ACROSS EASTERN MONTANA...COMBINED WITH HIGH
PRESSURE ACROSS MINNESOTA...HAVE BEEN PRODUCING STRONG SOUTHEAST
WINDS OF 25 TO 35 MPH...WITH GUSTS UP TO 45 MPH ACROSS
SOUTHWESTERN NORTH DAKOTA THIS AFTERNOON. THESE WINDS WILL
CONTINUE INTO THE EARLY EVENING HOURS BEFORE ABATING SHORTLY
AFTER SUNSET. WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. CAUTION IS ADVISED.

NDZ031>033-040-041-043-044-140300-
/O.CON.KBIS.WI.Y.0012.000000T0000Z-090914T0300Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...BOWMAN...HETTINGER
140 PM MDT SUN SEP 13 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

STRONG SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE
EXPECTED TODAY FOR FAR SOUTHWESTERN NORTH DAKOTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

KJB
000 
WWUS73 KBIS 140148
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
848 PM CDT SUN SEP 13 2009

...WINDS DIMINISHING SOUTHWEST...

.THE WINDS HAVE DIMINISHED AND THE WIND ADVISORY FOR SOUTHWEST
NORTH DAKOTA HAS BEEN CANCELLED. 

NDZ031>033-040-041-043-044-140300-
/O.CAN.KBIS.WI.Y.0012.000000T0000Z-090914T0300Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...BOWMAN...HETTINGER
748 PM MDT SUN SEP 13 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
ADVISORY. 

THE WINDS HAVE DIMINISHED AND THE WIND ADVISORY HAS BEEN
CANCELLED. 

$$
WAA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Sep 13, 2:24 AM MDT, 1 hour 21 minutes earlier.

Area forecast discussion, Sep 13, 2:24 AM MDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
324 AM CDT SUN SEP 13 2009

.SHORT TERM...TODAY THROUGH TUESDAY NIGHT...
FORECAST CONCERNS/HIGHLIGHTS IN THE SHORT TERM PERIOD WILL BE
PRECIPITATION CHANCES TODAY AND TONIGHT. WILL UTILIZE A GENERAL
BLEND WITH MODELS SHOWING DECENT AGREEABILITY.

CURRENTLY...CLOSED UPPER LOW PRESSURE ACROSS NORTHERN WYOMING.
EMBEDDED S/WV ENERGY ROTATING NEAR THE LOWS CENTER IS TRIGGERING AN
AREA OF SHOWERS NEAR THE BLACK HILLS WHICH ARE ADVECTING NORTHWARD
INTO NORTHWESTERN SOUTH DAKOTA AS THE ENERGY ALSO LIFTS NORTH. CLEAR
TO PARTLY CLOUDY OVER MOST OF WEST/CENTRAL ND THIS EARLY MORNING
WITH SFC HIGH PRESSURE IN PLACE ACROSS THE EASTERN DAKOTAS. A LIGHT
EASTERLY WIND COMPONENT IS HELPING IN SCATTERED FOG FORMATION AS
WELL SO WILL THROW IN SOME PATCHY FOG WORDING FOR THIS EARLY MORNING
THROUGH 14Z.

FORECAST MODELS CONTINUE TO DEPICT THE UPPER LOW LIFTING NORTH INTO
CENTRAL MT TODAY...THEN INTO SOUTHERN SASKATCHEWAN LATER TONIGHT AND
INTO EARLY MONDAY. DECENT FORCING ON THE EASTERN FLANK OF THE
MID/UPPER VORTEX AS IT STARTS TO MOVE NORTH THIS MORNING WILL SPREAD
THE RAIN SHOWERS NORTH FROM WESTERN SOUTH DAKOTA INTO MY FAR
SOUTHWESTERN COUNTIES...BEFORE DISSIPATING LATER THIS MORNING/EARLY
THIS AFTERNOON. IT THEN LOOKS LIKE WE WILL SEE REDEVELOPMENT OF
SHOWERS/THUNDERSTORMS LATER THIS AFTERNOON BUT MORE SO THIS
EVENING/OVERNIGHT TONIGHT ACROSS EASTERN MONTANA AND FAR WESTERN ND
AS THE UPPER LOW CONTINUES TO SLOWLY ADVECT NORTH ACROSS CENTRAL
MONTANA...COINCIDING WITH A DEVELOPING STRONG NOCTURNAL LLJ
(40-50KTS) WHICH WILL ADVECT WARM AND MOIST AIR NORTH INTO THE
REGION UNDERNEATH THE COLD TEMPS ALOFT ASSOCIATED WITH THE UPPER
LOW. MODELS STILL SUGGEST AROUND 1K JOULES OF ML MOST UNSTABLE CAPE
ALONG WITH STEEP MID LEVEL LAPSE RATES NEAR THE ND/MT BORDER
THROUGHOUT TONIGHT...SO WILL MAINTAIN HIGH CHANCES POPS HERE
(40-50 PERCENT). DECENT SHEAR PROFILES PRESENT AS WELL SO WILL
CONTINUE TO MENTION THE POSSIBILITY OF SEVERE WEATHER OVER WESTERN
ND TONIGHT IN THE HWO.

GETTING BACK TO THIS AFTERNOON...AS THE UPPER LOW ADVECTS
NORTH...AN AREA OF SFC LOW PRESSURE WILL DEVELOP INTO NORTHEAST
WYOMING/SOUTHEAST MT THIS AFTERNOON...INCREASING THE LOW/MID LEVEL
PRESSURE GRADIENT QUITE A BIT ACROSS NORTHWEST SD AND SOUTHWESTERN
ND. NAM/GFS BUFFER SOUNDINGS ARE BOTH INDICATING NEAR 30KTS
SUSTAINED WINDS WITH GUSTS FROM 35-40KTS. IT IS MARGINAL BUT CLOSE
ENOUGH TO GO WITH A WIND ADVISORY FOR BOWMAN AND SLOPE COUNTIES.
WINDS TAPER OFF QUICKLY NORTH AND EASTWARD SO HAVE OPTED TO LEAVE
HEI AND DIK OUT OF THE ADVISORY.

THE CLOSED UPPER LOW MOVES INTO SOUTHERN SASKATCHEWAN MONDAY/MONDAY
NIGHT...THEN FINALLY GETS CAUGHT UP IN WESTERLY FLOW AND PUSHES EAST
ACROSS SOUTH CENTRAL CANADA TUESDAY/TUESDAY NIGHT. THIS WILL RESULT
IN DRY WEATHER CONDITIONS ACROSS THE STATE AS FORCING REMAINS NORTH
NEAR THE LOW. SFC LOW PRESSURE REMAINS OFF TO OUR WEST STRETCHED
ACROSS THE HIGH PLAINS THROUGH TUESDAY...MAINTAINING SOUTHERLY
LOW/MID LEVEL FLOW RESULTING IN STRONG WAA INTO THE LOCAL AREA
AND ABOVE AVERAGE TEMPERATURES BY ABOUT 10-15 DEGREES.

.LONG TERM...WEDNESDAY THROUGH SUNDAY...
MEDIUM RANGE MODELS IN EXCELLENT AGREEMENT WITH PATTERN THROUGH MOST
OF EXTENDED. ECMWF SLIGHTLY MORE AMPLIFIED TO THE EAST AND WEST BUT
UNSEASONABLY STRONG RIDGE OVER NORTHERN PLAINS IS INDICATED BY BOTH
GFS AND EC. THIS WILL CONTINUE THE ONGOING DRY AND MILD FORECAST
WHICH IS CURRENTLY IN GRIDS...FEW CHANGES NECESSARY. LATE IN
EXTENDED PERIOD SOME DIFFERENCES BEGAN TO APPEAR WITH THE GFS WEAKER
AND SLIGHTLY FASTER WITH SHORTWAVE TOPPING CENTRAL CONUS RIDGE...BUT
FOR NOW WILL SIDE WITH GFS AND ADD DRY AND MILD NEW DAY EIGHT TO THE
GRIDS.

&&

.AVIATION...
AREAS OF LIFR IN FG AGAIN FORMING THIS MORNING WITH SOMEWHAT MORE
WIDESPREAD COVERAGE THAN YESTERDAYS. WILL NEED TO KEEP CHANGE IFR
VISIBILITIES WEST AND SOUTH WHILE LIFR CEILINGS AND VISIBILITIES
HAVE DEVELOPED NORTH CENTRAL.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
NDZ040-043.

&&

SHORT TERM...NH
LONG TERM/AVIATION...HW

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 3:45 AM MDTDense Fog AdvisoryBISBottineau, Burke, Dickey, Divide, Foster, LaMoure and 8 more4 hr
Sep 13, 8:16 AM MDTDense Fog AdvisoryBISBottineau, Dickey, Foster, LaMoure, McHenry, Pierce and 3 more104 min

Nearby

Wind Advisories in North Dakota, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.